• Pkime Pkime
    May 10, 2008
    How do I get rid of laryngitis?
    Pkime Pkime
    May 10, 2008

    I have been suffering from laryngitis for three months. I have gone to a doctor, who put me on cortisone nasal spray and a cortisone oral inhaler, as well as a five-day round of antibiotics.  However, I still have laryngitis and a lot of post-nasal drip. I really want to get well. What would you suggest?

    READ MORE

FROM OUR EXPERTS

  • James Thompson, MD
    Health Pro
    May 10, 2008
    James Thompson, MD
    Health Pro
    May 10, 2008

     Hi Ms. Kime,

     

    Laryngitis can really be annoying, especially when it fails to respond to treatment. It may be persistent because of the failure of your current medications to treat the rhinitis/bronchitis or because of another factor.

     

    Some possibilities include:

     

    -Chronic sinusitis (which requires at least 3 or more weeks of antibiotics)

    -Allergic rhinitis or non-allergic rhinitis complicated by sinus infection or another one of the disorders listed below

    -Vocal cord polyps

    -GERD (gastroesophageal reflux disease)

    -VCD (vocal cord dysfunction), a failure of the vocal cords to open  properly

    -dysphonia (hoarseness) sometimes associated with inhaled steroids

     

    You should go back to our doctor for re-evaluation. Get a referral to an Ear, Nose and Throat specialist if your primary doctor is uncertain about your diagnosis.

     

    Good Luck!

     

    P.S.  Here are some links you might find helpful:

     

    The Truth About Antibiotics

    Is Public Transit Making Me Sick?

    8 Myths About Colds and Flu

    • ky2travel
      June 06, 2011
      ky2travel
      June 06, 2011

      Thanks for the advice.  I have had the same problem now for 3 months. I have taken prendizone, sudafed, antibotics, claritin and Advair. 

       

      I have had allergies for a long time and this is not allergies... but the doctors appear to be in 'group think' and havae 1 answer -- Allergies. 

       

      I'll f/u with the idea of dysphonia -- since I use Advair twice a day and see if I can get to a ENT...

       

      thanks, Kathy

      READ MORE
  • Vicki M
    Health Guide
    May 10, 2008
    Vicki M
    Health Guide
    May 10, 2008

    Hi Pkime,

     

    Allergy season can wreak havoc on us for some time. It could be you need to just give yourself time to adjust to the medications you have been given.


    Here is some information you might find helpful when talking to your doctor. While online information is great for making sure you ask all the right questions, but should not take the place of your doctor's solid medical advice.

     

    You can read about allergies here.  You can check your symptoms here. Your doctor has prescribed cortisone sprays and you can read about them here. If you want to know about other medications available for allergies you can check them out here. There is a section about various treatments available here.

     

    Hope this helps somewhat. I know I have trouble with my eustacean tubes from time to time and the cortisone spray helps alot.


    Take care and stay in touch and let us know how you are doing!

    Vicki M

  • James Thompson, MD
    Health Pro
    May 10, 2008
    James Thompson, MD
    Health Pro
    May 10, 2008

    Ms. Kime,

     

    The final paragraph: Go back to your doctor...

     

    J. Thompson, MD


FROM OUR COMMUNITY

  • Jessee May 23, 2010
    Jessee
    May 23, 2010

    Every few years I lose my voice after an upper respiratory illness, especially if I am coughing alot, or had bronchitis.  Sometimes I can get it back with large doses of Crystal Vitamin C. When I cannot, all that brings it back is a Cortisone shot from the doctor. Then it WILL come back and normally too. If I do not get this shot,my voice can be out for weeks or months! Cortisone is an anti-inflammatory. Once about 15 years ago,I was diagnoses with nodes on my vocal chords. I do not believe they are still inflamed.I do not sing or use my voice alot. I often wonder if this loss of voice occurs because of having my tonsils out when I was 3. Who knows. All I do know is that cortisone shots are a Great Last resort remedy!

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.